Posted by iris2 on November 11, 2004, at 13:14:11
In reply to Re: Topamax: weight loss/mild depression, posted by stresser on November 11, 2004, at 7:17:29
Remember that loosing weight on Topamax is only a side effect of this medication. it is not a diet pill. Do you think your daughter should be taking a diet pill?
Is it helping with her binge eating? Is her mood better?
This medication is an anti convulsant used off label for mood disorders and sometimes for eating disorders.
If she wants to take a diet pill no doubt there are a lot more effective pills out there on the market both OVC and by prescription. Do you think your daughter is so overweight that she is in need of such a strong intervention?
I have read a lot of your posts and it does not sound like it.
I hope the Topamax helps with the mood and binging and if not then she needs to change medications. I do not know how long she needs to take it for it to be considered an effective drug trial or at what dose.
I know it is hard being a teen (or any age for that matter) and being overweight.
Would you take a medication for other slight faults you might have? Like for instance talking too much or having big hips or the wrong color hair? This is about as much sence it makes to take medication to loose weight not causing morbidity problems.
I hope all of you start feeling better. I feel like he** today.